Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 441, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 24, 2011, 5:24 PM CDT for Major County, Woods County, Oklahoma. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2011, 5:24 PM CDT (22:24 UTC)
- Expired
- Jul 24, 2011, 6:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Major County, OK, Woods County, OK
The radar
The Vance AFB radar (KVNX), 63 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 5:31 PM CDT | TSTM WND GST 60 | 9 Sse Waynoka, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 10.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 2405 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
713
WUUS54 KOUN 242224
SVROUN
OKC093-151-242315-
/O.NEW.KOUN.SV.W.0441.110724T2224Z-110724T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
524 PM CDT SUN JUL 24 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MAJOR COUNTY IN NORTHWEST OKLAHOMA...
SOUTHERN WOODS COUNTY IN NORTHWEST OKLAHOMA...
* UNTIL 615 PM CDT
* AT 524 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 6 MILES SOUTH OF WAYNOKA...MOVING NORTHEAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
DESTRUCTIVE WIND GUSTS TO 75 MPH...
* LOCATIONS IN THE WARNING INCLUDE WAYNOKA.
LAT...LON 3632 9855 3633 9896 3660 9897 3661 9882
3669 9864
TIME...MOT...LOC 2224Z 246DEG 13KT 3650 9886
$$1 follow-up statement
507
WWUS54 KOUN 242243
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
543 PM CDT SUN JUL 24 2011
OKC093-151-242315-
/O.CON.KOUN.SV.W.0441.000000T0000Z-110724T2315Z/
MAJOR OK-WOODS OK-
543 PM CDT SUN JUL 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHERN WOODS AND NORTHWESTERN MAJOR COUNTIES...
AT 543 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 4 MILES SOUTHEAST OF WAYNOKA...MOVING NORTHEAST AT 15
MPH.
HAZARDS IN THE WARNING INCLUDE...
DESTRUCTIVE WIND GUSTS TO 75 MPH...
* LOCATIONS IN THE WARNING INCLUDE WAYNOKA.
LAT...LON 3632 9855 3633 9896 3660 9897 3661 9882
3669 9864
TIME...MOT...LOC 2243Z 246DEG 13KT 3654 9883
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:00 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 24, 3:00 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 300 PM CDT SUN JUL 24 2011 .DISCUSSION... SEVERAL WEAK SURFACE BOUNDARIES OVER NORTHERN OK THIS AFTERNOON ARE AIDING THE DEVELOPMENT OF A FEW MORE SHOWERS AND SMALL T-STORMS. MEANWHILE... A WEAK SYNOPTIC FRONT EXTENDED FROM NE KS INTO WESTERN KS. WHILE SOME OF THE AFTERNOON ACTIVITY WILL GO AWAY BY EARLY EVENING... THERE IS SOME SUPPORT TO MAINTAIN A CHANCE OF SHOWERS AND T-STORMS OVERNIGHT. BOTH THE GFS AND NAM ARE SUGGESTING THE DEVELOPMENT OF AN MCS FEATURE OVER EASTERN KS TONIGHT... WITH THE GFS GENERATING A SECOND MCS FARTHER TO THE WEST. AN MCV TYPE STRUCTURE MOVING THROUGH THE WESTERN OK PANHANDLE HAS BEEN GENERATING SOME LIFT AS EVIDENCED BY INCREASED CLOUD COVER ON SATELLITE. THIS FEATURE MAY BE THE SOURCE OF THE SECOND CONVECTIVE SYSTEM GENERATED BY THE GFS. ADDITIONAL SUPPORT FOR ACTIVITY MAY ALSO COME FROM AN UPPER WAVE ROTATING AROUND THE EAST SIDE OF THE UPPER RIDGE... CENTERED WEST OF THE AREA... WHICH INTERACTS WITH THE SURFACE FRONT/OUTLFOW BOUNDARIES. WILL GO WITH CHANCE CATEGORY POPS TONIGHT ACROSS PARTS OF NORTHERN OKLAHOMA... DECREASING TO ISOLATED IN CENTRAL SECTIONS. LEFT OVER BOUNDARIES OVER NORTHERN OKLAHOMA COULD STILL ACT AS A FOCUS FOR A FEW SHOWERS AND STORMS IN THE AREA ON MONDAY. IN THE LONGER TERM... THE CONTINUED PRESENCE OF THE UPPER RIDGE OVER THE REGION WILL MAINTAIN WEAK FLOW ALOFT ALONG WITH GENERALLY HOT AND DRY WEATHER THROUGH MUCH OF THE WEEK. MODELS STILL INDICATING A WEAKNESS DEVELOPING IN THE RIDGE OVER SE OK AROUND THURSDAY WHICH MIGHT ALLOW A STORM OR TWO TO DEVELOP BUT MOST OF THE ACTIVITY WILL LIKELY BE EAST OF THE FA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 77 103 78 102 / 10 10 10 10 HOBART OK 80 104 80 105 / 10 10 10 10 WICHITA FALLS TX 81 106 81 107 / 10 10 10 10 GAGE OK 76 102 75 103 / 20 10 10 10 PONCA CITY OK 79 101 78 104 / 30 20 10 10 DURANT OK 80 102 80 101 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 10 PM CDT TUESDAY FOR OKZ004>048-050>052. TX...HEAT ADVISORY UNTIL 10 PM CDT TUESDAY FOR TXZ083>090. && 03/32
Hazardous weather outlook, Jul 24, 11:55 AM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SUN JUL 24 2011
OKZ004>048-050>052-TXZ083>090-251000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SUN JUL 24 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MAINLY
NORTHERN OKLAHOMA THIS AFTERNOON AND TONIGHT.
DISCUSSION...
A COLD FRONT LOCATED FROM WEST CENTRAL INTO NORTHEAST KANSAS AT NOON
WILL MOVE SLOWLY SOUTH TODAY AND IS EXPECTED TO BE LOCATED ACROSS
SOUTHERN KANSAS BY LATE THIS AFTERNOON. THIS FRONT WILL BE THE FOCUS
FOR SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT. A FEW OF THESE
STORMS WILL LIKELY AFFECT NORTHERN OKLAHOMA THIS AFTERNOON AND
EVENING. THE COLD FRONT AND OTHER SURFACE BOUNDARIES GENERATED BY
THE THUNDERSTORM ACTIVITY ARE EXPECTED TO MOVE INTO NORTHERN
OKLAHOMA... WITH ADDITIONAL THUNDERSTORM DEVELOPMENT POSSIBLE
OVERNIGHT. ALTHOUGH INSTABILITY WILL BE LIMITED... HOT SURFACE
TEMPERATURES AND HIGH CLOUD BASES WILL BE CONDUCIVE FOR THESE STORMS
TO PRODUCE STRONG TO LOCALLY DAMAGING WIND GUSTS THIS AFTERNOON AND
EARLY THIS EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUL 25.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
THE LIKELIHOOD OF HEAT ILLNESS GROWS WITH EACH WARM NIGHT AND HOT
DAY THAT PASSES. A HEAT ADVISORY REMAINS IN EFFECT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
SURFACE BOUNDARIES WILL PROVIDE AT LEAST A LOW CHANCE OF
THUNDERSTORMS IN NORTHERN OKLAHOMA THROUGH MONDAY. GIVEN THE VERY
HOT AIR BENEATH CLOUD BASE HEIGHT...THERE WILL BE POTENTIAL FOR
ISOLATED SEVERE WIND GUSTS. THE PERSISTENT UPPER LEVEL RIDGE WILL
LIMIT INSTABILITY...RESULTING IN RELATIVELY FEW STORMS OF SHORT
DURATION.
OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT WILL PERSIST. A HEAT ADVISORY REMAINS IN EFFECT
THROUGH TUESDAY. WILDFIRE POTENTIAL WILL ALSO REMAIN HIGH.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
MONDAY.In the hours before
Special weather statement, Jul 24, 4:22 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
422 PM CDT SUN JUL 24 2011
OKZ004-242200-
HARPER OK-
422 PM CDT SUN JUL 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.
AT 418 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
SELMAN...MOVING EAST AT 10 MPH. THOUGH ONLY LIGHT AMOUNTS OF RAIN
WILL BE RECEIVED AT MOST LOCATIONS... VERY STRONG WIND GUSTS COULD
AFFECT AREAS SOUTH OF SELMAN ALONG HIGHWAY 34.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3660 9932 3659 9943 3659 9959 3683 9963
3686 9932Special weather statement, Jul 24, 4:33 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 433 PM CDT SUN JUL 24 2011 OKZ015-017-242215- BLAINE OK-DEWEY OK- 433 PM CDT SUN JUL 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE AND DEWEY COUNTIES. AT 433 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF CANTON...MOVING EAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... LAT...LON 3616 9846 3594 9842 3595 9872 3606 9873
Special weather statement, Jul 24, 4:51 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
451 PM CDT SUN JUL 24 2011
OKZ005-010-242230-
WOODWARD OK-WOODS OK-
451 PM CDT SUN JUL 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODS AND WOODWARD COUNTIES.
AT 449 PM CDT...STRONG THUNDERSTORMS WERE LOCATED OVER ALABASTER
CAVERNS STATE PARK AND ABOUT 10 MILES NORTHWEST OF
MOORELAND...MOVING NORTHEAST AT 10 MPH. STRONG WINDS ARE EXPECTED IN
ALABASTER CAVERNS STATE PARK AND ALONG HIGHWAY 50. BRIEF HEAVY
DOWNPORS CAN ALSO BE EXPECTED.
HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...
LAT...LON 3681 9900 3653 9896 3653 9934 3660 9933
3660 9930 3670 9930 3679 9927Special weather statement, Jul 24, 5:04 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
504 PM CDT SUN JUL 24 2011
OKZ017-242245-
BLAINE OK-
504 PM CDT SUN JUL 24 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE COUNTY.
AT 504 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHARD...
MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...
LAT...LON 3596 9822 3596 9851 3614 9856 3617 9829
3617 9822Local storm report, Jul 24, 5:13 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
513 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND GST 3 SSW FREEDOM 36.73N 99.13W
07/24/2011 M90 MPH WOODWARD OK MESONET
VIA OK MESONET
&&
DWSpecial weather statement, Jul 24, 5:13 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 513 PM CDT SUN JUL 24 2011 OKZ006-007-242300- GRANT OK-ALFALFA OK- 513 PM CDT SUN JUL 24 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA AND GRANT COUNTIES. AT 514 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF NASH...MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... WIND GUSTS TO 55 MPH... LAT...LON 3681 9794 3662 9791 3661 9816 3675 9821
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:16 PM CDT | Special Weather Statement | OUN | Alfalfa | 44 min |
| Jul 23, 7:23 PM CDT | Special Weather Statement | OUN | Woods | 37 min |
| Jul 24, 2:16 PM CDT | Special Weather Statement | OUN | Harper | 29 min |
| Jul 24, 2:38 PM CDT | Special Weather Statement | OUN | Major | 22 min |
| Jul 24, 2:47 PM CDT | Special Weather Statement | OUN | Woods | 28 min |
| Jul 24, 3:09 PM CDT | Special Weather Statement | OUN | Harper | 36 min |
| Jul 24, 3:40 PM CDT | Special Weather Statement | OUN | Woods | 35 min |
| Jul 24, 3:45 PM CDT | Special Weather Statement | OUN | Harper | 30 min |
| Jul 24, 4:15 PM CDT | Special Weather Statement | OUN | Woods | 45 min |
| Jul 24, 4:22 PM CDT | Special Weather Statement | OUN | Harper | 38 min |
| Jul 24, 4:33 PM CDT | Special Weather Statement | OUN | Blaine | 42 min |
| Jul 24, 4:51 PM CDT | Special Weather Statement | OUN | Woods | 39 min |
| Jul 24, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 59 min |
| Jul 24, 5:04 PM CDT | Special Weather Statement | OUN | Blaine | 41 min |
| Jul 24, 5:12 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 38 min |
| Jul 24, 5:13 PM CDT | Special Weather Statement | OUN | Alfalfa | 47 min |
| Jul 24, 5:18 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 46 min |
| Jul 24, 5:32 PM CDT | Special Weather Statement | OUN | Hughes | 43 min |
| Jul 24, 5:48 PM CDT | Special Weather Statement | OUN | Kingfisher | 42 min |
| Jul 24, 6:02 PM CDT | Special Weather Statement | OUN | Hughes | 43 min |
| Jul 24, 6:19 PM CDT | Special Weather Statement | OUN | Dewey, Major | 41 min |
| Jul 24, 6:21 PM CDT | Special Weather Statement | OUN | Garvin | 39 min |
| Jul 24, 6:23 PM CDT | Special Weather Statement | OUN | Kay | 37 min |
| Jul 24, 6:46 PM CDT | Special Weather Statement | OUN | Hughes | 29 min |
| Jul 24, 6:56 PM CDT | Special Weather Statement | OUN | Lincoln | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.